MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; LAPAROSCOPY BASIN PACK

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; LAPAROSCOPY BASIN PACK
Model Number DYNJ44723D
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Email received by facility representative, (b)(6) hospital, with additional information related to this reported incident.Reporter states, fibers of the raytec/gauze were noted to be coming apart/shredding into the breast/axillary surgical site during a breast surgery procedure.Reporter confirms the raytec/gauze sponges were "most likely sometime through the case one used to wipe the instruments." reporter states surgeon picked out fibers by hand, irrigation and forceps.All fibers were reported to be removed from the patient's surgical site.No report of serious injury.Reporter states, "no post-operative complications have been reported at this time." samples have been returned for evaluation.Investigation summary reads as follows; "the account reported finding raytec sponges are shredding.The reported issue occurred in item dynj44723d (lot 21bdb918).Based on the information provided, the reported issue appears to be a vendor product issue." due to the reported incident, medical intervention and in an abundance of caution, this med watch is being filed.If any further relevant information is identified or obtained, a supplemental med watch will be submitted.
 
Event or Problem Description
It was reported; raytec/gauze sponges are shredding from the laparoscopy basin packs and leaving small pieces of gauze in the wound.

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
LAPAROSCOPY BASIN PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key11803066
Report Number1423395-2021-00027
Device Sequence Number16396357
Product Code FDE
UDI-Device Identifier10193489264234
UDI-Public10193489264234
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ44723D
Device Catalogue NumberDYNJ44723D
Device Lot Number21BDB918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2021
Initial Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;